Cite Score:
0.68
CITE SCORE SCOPUS

A Case Report of Prolonged Apnea during ECT in a Patient with Suicidal Attempt by Organophosphorus Poison

AUTHORS

Sussan Moudi 1 , * , Ebrahim Alijanpour 2 , Ali-asghar Manouchehri 3 , Hasan Jafarian 4

1 Psychiatry and Behavioral Sciences Research Center,Zare Hospital, Sari Iran. Assistant professor of psychiatry, University of Medical Sciences, Babol, Iran

2 Assistant professor of Anesthesiology, Babol University of Medical Sciences, Babol, Iran

3 Forensic medicine and toxicologist, Assistant professor, Babol University of Medical Sciences, Babol, Iran

4 Anesthesiologist, Department of Anesthesiology, Yahya Nejad Hospital, Babol University of Medical Sciences, Babol, Iran

How to Cite: Moudi S, Alijanpour E, Manouchehri A, Jafarian H. A Case Report of Prolonged Apnea during ECT in a Patient with Suicidal Attempt by Organophosphorus Poison, Iran J Psychiatry Behav Sci. 2012 ; 6(1):68-71.

ARTICLE INFORMATION

Iranian Journal of Psychiatry and Behavioral Sciences: 6 (1); 68-71
Published Online: June 30, 2012
Article Type: Case Report
Received: February 19, 2012
Revised: January 30, 2012
Accepted: March 12, 2012

Crossmark

CHEKING

READ FULL TEXT
Abstract

Organophosphorus pesticides have been used in some cases for suicidal attempts. Such poison can affect plasma cholinesterase activity. The case was a 47-year-old man hospitalized due to suicide attempt with swallowing agricultural poison. The patient, diagnosed with major depressive disorder (MDD), underwent treatment with electroconvulsive therapy (ECT). At the first ECT session, the patient developed apnea for 45 minutes following receiving 20 mg succinylcholine. The patient was intubated; after restoration of respiration depth and rate, the patient was extubated. Collectively, in cases with history of suicide attempts, taking organophosphorus pesticides should be warn for pre-ECT anesthesia.

Declaration of interest: None.

Citation: A case report of prolonged apnea during ECT in a patient with suicidal attempt by organophosphorus poison. Moudi S, Alijanpour E, Manouchehri AA, Jafarian H. Iran J Psychiatry Behav Sci 2011; 6(1):68-71.

Keywords

Apnea Electroconvulsive Therapy Organophosphorus

© 0, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.

Fulltext

Full text is available in the PDF.

References

  • 1.

    References are available in the PDF.

  • COMMENTS

    LEAVE A COMMENT HERE: